MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM POPLOK SUTURE ANCHOR WITH TWO NO. 2 (5 METRIC) HI-FI SUTURES; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION 4.5MM POPLOK SUTURE ANCHOR WITH TWO NO. 2 (5 METRIC) HI-FI SUTURES; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number CKP-4502
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that ckp-4502 device was being used during a shoulder surgery on (b)(6) 2019 when the device broke during the positioning phase.The fragments of the device were removed from the patient and additional ckp-4502 devices were used to complete the surgery.There was no report of user or patient injury.There was not report of medical intervention or hospitalization for this event.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
To date, the reported device has not been returned to conmed for evaluation.Should the device be returned an evaluation will be performed.Upon completion of the complaint investigation a supplemental and final report will be filed.Otherwise this filing will stand as the final report.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: warnings: preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the implant are important considerations in the successful utilization of this device.Surgeon must choose proper implant size based on specific procedure and patient history.Precautions: avoid lateral loading while inserting the anchor.Maintain proper alignment during insertion of the anchor and disengagement of the driver.The risk of the anchor breakage during implantation is reduced by following the specified instructions for use listed below.Proper orientation and alignment of instruments is important during implantation of the anchor to minimize possible breakage of the anchor.Breakage of the anchor is possible if: the bone punch is not inserted to the proper depth.The anchor is nor properly aligned with the pilot hole.The anchor inserter is used for prying.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
4.5MM POPLOK SUTURE ANCHOR WITH TWO NO. 2 (5 METRIC) HI-FI SUTURES
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key9108764
Report Number1017294-2019-00123
Device Sequence Number19773663
Product Code MBI
UDI-Device Identifier20845854014124
UDI-Public(01)20845854014124(17)210407(30)1(10)1013305
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2021
Device Model NumberCKP-4502
Device Catalogue NumberCKP-4502
Device Lot Number1013305
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR